Alert archive / South Carolina / Flash Flood Warnings in 1999

Flash Flood Warning 8, NWS Wilmington, NC

July 6, 1999Marion County, South Carolina

NWS Wilmington, NC issued this flash flood warning at Jul 6, 1999, 9:20 AM EDT for Marion County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 1999, 9:20 AM EDT (13:20 UTC)
Expired
Jul 6, 1999, 11:20 AM EDT
In force
2 hr
Issued by
NWS Wilmington, NC
Area
Whole counties

County Marion County, SC

The radar

The Wilmington radar (KLTX), 87 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 1.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 1999-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 1999-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1883 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 061324
FFWILM
SCC067-061520-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
920 AM EDT TUE JUL 6 1999

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLOOD WARNING FOR...
  MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA
  
* UNTIL 1120 AM EDT

* AT 920 AM...RAINFALL HAS EXCEEDED 4 INCHES SINCE 7 AM NEAR
HIGHWAY 76 BETWEEN MARION AND PEE DEE.

DO NOT DRIVE THROUGH BADLY FLOODED AREAS. SHALLOW...SWIFTLY FLOWING
WATER CAN WASH A CAR FROM A ROADWAY.  ALSO...THE ROADBED MAY NOT BE
INTACT UNDER THE WATER. IF YOUR VEHICLE STALLS...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 8:25 AM EDT, 55 minutes earlier.

Area forecast discussion, Jul 6, 8:25 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE WILMINGTON NC
825 AM EDT TUE JUL 6 1999

LATEST MSAS AND KLTX 88-D TRENDS INDICATE CONVECTION MOVING TOWARD
THE COAST INTO CONTINUED FAVORABLE ENVIRONMENT. WILL UPDATE COASTAL
COUNTIES WITH 30-40 POPS.

.ILM...HEAT ADVISORY TODAY AND WEDNESDAY NCZ087-096-097-099>101-
       SCZ017-023-024-032>034-039-046.

DCH

In the hours before

Special weather statement, Jul 6, 9:07 AM EDT, 13 minutes before
AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034-
039-046-071015-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
907 AM EDT TUE JUL 6 1999

THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN
NORTH CAROLINA THROUGH EARLY WEDNESDAY.

HAZARDOUS WEATHER...
SEVERE WEATHER REMAINS POSSIBLE THIS MORNING THROUGH THE MID
AFTERNOON HOURS WITH FLOODING DOWNPOURS LIKELY. HAIL AND DAMAGING
WIND GUSTS ALSO REMAIN A GOOD POSSIBILITY.

SKYWARN SPOTTERS...
NETWORK ACTIVATION MAY BE REQUIRED.

SYNOPSIS...AN UPPER AIR DISTURBANCE WILL MOVE SOUTHWEST AND CROSS
THE AREA FROM OFF THE ATLANTIC THE REST OF THIS MORNING THROUGH THE
AFTERNOON HOURS. THIS WEATHER FEATURE WILL IGNITE THE STRONG TO
SEVERE THUNDERSTORM ACTIVITY.

HOEHLER
Special weather statement, Jul 6, 9:07 AM EDT, 13 minutes before
AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034-
039-046-071015-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
907 AM EDT TUE JUL 6 1999

THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN
NORTH CAROLINA THROUGH EARLY WEDNESDAY.

HAZARDOUS WEATHER...
SEVERE WEATHER REMAINS POSSIBLE THIS MORNING THROUGH THE MID
AFTERNOON HOURS WITH FLOODING DOWNPOURS LIKELY. HAIL AND DAMAGING
WIND GUSTS ALSO REMAIN A GOOD POSSIBILITY.

SKYWARN SPOTTERS...
NETWORK ACTIVATION MAY BE REQUIRED.

SYNOPSIS...AN UPPER AIR DISTURBANCE WILL MOVE SOUTHWEST AND CROSS
THE AREA FROM OFF THE ATLANTIC THE REST OF THIS MORNING THROUGH THE
AFTERNOON HOURS. THIS WEATHER FEATURE WILL IGNITE THE STRONG TO
SEVERE THUNDERSTORM ACTIVITY.

HOEHLER
Local storm report, Jul 6, 9:19 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
919 AM EDT TUE JUL 06 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0903 AM    NAKINA                    NC   WIND DAMAGE
07/06/99   COLUMBUS                       METAL BUILDING BLOWN ON
                                          TOP OF CAR POSSIBLE
                                          MACROBURST

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:07 AM EDTSevere Thunderstorm WarningILMMarion38 min
Jul 6, 9:02 AM EDTSevere Thunderstorm WarningILMMarion43 min
Jul 6, 9:39 AM EDTFlash Flood WarningILMHorry3 hr

Nearby

Flash Flood Warnings in South Carolina, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.